Alert archive / Pennsylvania / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS State College, PA
NWS State College, PA issued this flash flood warning at May 21, 2014, 3:28 AM EDT for 4 counties in Pennsylvania. It was in force for 13 hr. 30 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2014, 3:28 AM EDT (07:28 UTC)
- Expired
- May 21, 2014, 4:30 PM EDT
- In force
- 13 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Cameron County, PA, Elk County, PA, McKean County, PA, Warren County, PA
The radar
The State College radar (KCCX), 107 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 5:20 AM EDT | FLASH FLOOD | St. Marys, PA | ROADS CLOSED |
| May 21, 5:37 AM EDT | FLASH FLOOD | St. Marys, PA | STACKPOLE INDUSTRIAL PARK FLOODING |
| May 21, 5:39 AM EDT | FLASH FLOOD | 3 Se Johnsonburg, PA | DEBRIS CLOSING RTE 255 |
| May 21, 6:00 AM EDT | FLASH FLOOD | 8 Ene St. Marys, PA | ROUTE 120 CLOSED BETWEEN ST MARYS AND EMPORIUM |
| May 21, 6:19 AM EDT | FLASH FLOOD | Russell, PA | ROUTE 62 CLOSED |
| May 21, 7:30 AM EDT | FLASH FLOOD | Russell, PA | STREAM OUT OF BANKS AND OVERFLOWING ONTO ROAD |
| May 21, 7:43 AM EDT | FLASH FLOOD | Ridgway, PA | SR 255 AND 948 CLOSED DUE TO FLOODING |
| May 21, 8:00 AM EDT | FLASH FLOOD | Johnsonburg, PA | INDIVIDUALS STRANDED IN RESIDENCE DUE TO HIGH WATER |
| May 21, 8:00 AM EDT | FLASH FLOOD | St. Marys, PA | RESIDENTS BEING EVACUATED DUE TO HIGH WATER |
| May 21, 8:25 AM EDT | FLASH FLOOD | Russell, PA | FLOODED BASEMENT |
| May 21, 8:30 AM EDT | FLASH FLOOD | Ssw Byrnedale, PA | WASHINGTON STREET FLOODED IN JAY TOWNSHIP |
| May 21, 8:56 AM EDT | FLASH FLOOD | James City, PA | ROUTE 948 BETWEEN JAMES CITY AND LONG LEVEL CLOSED DUE TO FLOODING |
| May 21, 8:59 AM EDT | FLASH FLOOD | Wilcox, PA | TWIN LAKES BRIDGE CLOSED DUE TO FLOODING |
| May 21, 9:00 AM EDT | FLASH FLOOD | 1 Se Wilcox, PA | MEFFERTS RUN ROAD WASHED OUT AND CAVING IN |
| May 21, 9:06 AM EDT | FLASH FLOOD | Ridgway, PA | ST. LEOS SCHOOL BEING EVACUATED DUE TO FLOODING |
| May 21, 9:21 AM EDT | FLASH FLOOD | Ridgway, PA | RTE 120 CLOSED BETWEEN RIDGWAY AND ST. MARYS DUE TO ELK CREEK OVER ROAD |
| May 21, 9:31 AM EDT | FLASH FLOOD | Johnsonburg, PA | 8 FLOODED BASEMENTS |
| May 21, 9:31 AM EDT | FLASH FLOOD | Kersey, PA | 9 FLOODED BASEMENTS |
| May 21, 9:31 AM EDT | FLASH FLOOD | Ridgway, PA | 13 FLOODED BASEMENTS |
| May 21, 9:31 AM EDT | FLASH FLOOD | St. Marys, PA | 20 FLOODED BASEMENTS |
| May 21, 9:55 AM EDT | FLASH FLOOD | Weedville, PA | FIRE HALL TAKING ON WATER IN JAY TWP |
| May 21, 10:00 AM EDT | FLASH FLOOD | Byrnedale, PA | RTE 255 CLOSED BETWEEN PENNFIELD AND BYRNEDALE DUE TO FLOODING |
| May 21, 10:01 AM EDT | FLASH FLOOD | Ridgway, PA | CLARION RIVER BRIDGE IN RIDGWAY CLOSED |
| May 21, 10:29 AM EDT | FLASH FLOOD | Ridgway, PA | INDAN RUN BRIDGE WASHED OUT |
| May 21, 10:41 AM EDT | FLASH FLOOD | Elbon, PA | FLOODING IN ELBON |
| May 21, 11:03 AM EDT | FLASH FLOOD | Weedville, PA | RTE 555 CLOSED DUE TO FLOODING |
| May 21, 11:36 AM EDT | FLASH FLOOD | Ridgway, PA | APPROXIMATELY 100 PEOPLE BEING EVACUATED FROM A HIGH RISE |
| May 21, 12:28 PM EDT | FLASH FLOOD | Weedville, PA | ELEMENTARY SCHOOL BEING EVACUATED IN JAY TOWNSHIP |
| May 21, 12:35 PM EDT | FLASH FLOOD | Sheffield, PA | ROADS CLOSED DUE TO FLOODING |
| May 21, 2:05 PM EDT | FLASH FLOOD | Ridgway, PA | ABOUT 25 HOMES AND 10 COMMERCIAL BUILDINGS WITH FIRST FLOOR FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 31 storm reports to this flash flood warning; the first came 112 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
940
WGUS51 KCTP 210728
FFWCTP
PAC023-047-083-123-211030-
/O.NEW.KCTP.FF.W.0001.140521T0728Z-140521T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
328 AM EDT WED MAY 21 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ELK COUNTY IN NORTH CENTRAL PENNSYLVANIA...
WESTERN MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
WESTERN CAMERON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
EASTERN WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 630 AM EDT
* AT 325 AM EDT...DOPPLER RADAR INDICATED A LARGE AREA OF
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS PORTIONS OF THE
NORTHWESTERN MOUNTAINS. RADAR INDICATES THAT UPWARDS OF TWO
INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED
TO BEGIN SHORTLY. ADDITIONAL STORMS ALONG THE NEW YORK BORDER
WILL DROP SOUTHWARD THIS MORNING AND UPWARDS OF ANOTHER 1 TO
2 INCHES OF RAIN WILL BE POSSIBLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ST. MARYS...WARREN...BRADFORD...RIDGWAY...KANE...JOHNSONBURG...
SHEFFIELD...WETMORE...RUSSELL...WILCOX...JAMES CITY...BENEZETTE...
CYCLONE...WESTLINE...HICKS RUN...SCANDIA...WARREN SOUTH...LUDLOW...
MARSHBURG AND EAST BRANCH DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4200 7869 4122 7814 4129 7874 4154 7896
4162 7896 4163 7903 4200 7935
$$
MARTIN8 follow-up statements
865
WGUS51 KCTP 211025
FFWCTP
PAC023-047-083-123-211330-
/O.EXT.KCTP.FF.W.0001.000000T0000Z-140521T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
625 AM EDT WED MAY 21 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
ELK COUNTY IN NORTH CENTRAL PENNSYLVANIA...
WESTERN MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
WESTERN CAMERON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
EASTERN WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 930 AM EDT
* AT 618 AM EDT...DOPPLER RADAR INDICATED ADDITIONAL THUNDERSTORMS
WITH HEAVY RAIN WERE MOVING SOUTHEAST FROM LAKE ERIE. RADAR
RAINFALL ESTIMATES WERE ALREADY IN THE 2 TO 3 INCH RANGE OVER MUCH
OF THE WARNED AREA. ADDITIONAL HEAVY RAIN WILL OCCUR INTO MID
MORNING. FLASH FLOODING WILL CONTINUE. MULTIPLE ROADS WERE
CLOSED IN SAINT MARYS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ST. MARYS...WARREN...BRADFORD...RIDGWAY...KANE...JOHNSONBURG...
SHEFFIELD...WETMORE...RUSSELL...WILCOX...JAMES CITY...BENEZETTE...
CYCLONE...WESTLINE...HICKS RUN...SCANDIA...WARREN SOUTH...LUDLOW...
MARSHBURG AND EAST BRANCH DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4200 7869 4122 7814 4129 7874 4154 7896
4162 7896 4163 7903 4200 7935
$$
MARTIN042
WGUS51 KCTP 211259
FFWCTP
PAC023-047-083-123-211730-
/O.EXT.KCTP.FF.W.0001.000000T0000Z-140521T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
859 AM EDT WED MAY 21 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
ELK COUNTY IN NORTH CENTRAL PENNSYLVANIA...
WESTERN MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
WESTERN CAMERON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
EASTERN WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 130 PM EDT
* AT 855 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN CONTINUES
ACROSS THE WARNING AREA. THE POTENTIAL FOR FLASH FLOODING
CONTINUES FOR THE NEXT SEVERAL HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ST. MARYS...WARREN...BRADFORD...RIDGWAY...KANE...JOHNSONBURG...
SHEFFIELD...WETMORE...RUSSELL...WILCOX...JAMES CITY...BENEZETTE...
CYCLONE...WESTLINE...HICKS RUN...SCANDIA...WARREN SOUTH...LUDLOW...
MARSHBURG AND EAST BRANCH DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4200 7869 4122 7814 4129 7874 4154 7896
4162 7896 4163 7903 4200 7935
$$
CR145
WGUS71 KCTP 211509
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1109 AM EDT WED MAY 21 2014
PAC023-047-083-123-211730-
/O.CON.KCTP.FF.W.0001.000000T0000Z-140521T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELK PA-MCKEAN PA-CAMERON PA-WARREN PA-
1109 AM EDT WED MAY 21 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
WEDNESDAY FOR ELK...WESTERN MCKEAN...WESTERN CAMERON AND EASTERN
WARREN COUNTIES...
AT 1105 AM EDT...EMERGENCY MANAGEMENT REPORTED MAJOR FLOODING ACROSS
A LARGE PORTION OF ELK COUNTY WITH MANY ROADS IMPASSIBLE. RAINFALL
TOTALS OF OVER THREE INCHES HAS BEEN REPORTED. RAINFALL IS EXPECTED
TO DECREASE IN COVERAGE AND INTENSITY FOR THE NEXT COUPLE OF
HOURS...BUT WATER LEVELS WILL REMAIN HIGH AND FLASH FLOODING IS
EXPECTED TO CONTINUE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ST. MARYS...WARREN...BRADFORD...RIDGWAY...KANE...JOHNSONBURG...
SHEFFIELD...WETMORE...RUSSELL...WILCOX...JAMES CITY...BENEZETTE...
CYCLONE...WESTLINE...HICKS RUN...SCANDIA...WARREN SOUTH...LUDLOW...
MARSHBURG AND EAST BRANCH DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4200 7869 4122 7814 4129 7874 4154 7896
4162 7896 4163 7903 4200 7935
$$
CR323
WGUS71 KCTP 211549
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1149 AM EDT WED MAY 21 2014
PAC023-047-083-123-211730-
/O.CON.KCTP.FF.W.0001.000000T0000Z-140521T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELK PA-MCKEAN PA-CAMERON PA-WARREN PA-
1149 AM EDT WED MAY 21 2014
...THIS IS A FLASH FLOOD EMERGENCY FOR RIDGWAY IN ELK COUNTY...
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
WEDNESDAY FOR ELK...WESTERN MCKEAN...WESTERN CAMERON AND EASTERN
WARREN COUNTIES...
AT 1146 AM EDT...EMERGENCY MANAGEMENT REPORTED MAJOR FLOODING
CONTINUES TO INCREASE IN SEVERITY ACROSS PORTIONS OF ELK COUNTY WITH
SIGNIFICANT WATER EVACUATIONS UNDER WAY.
THIS IS A FLASH FLOOD EMERGENCY FOR RIDGWAY IN ELK COUNTY. SEEK
HIGHER GROUND NOW!
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ST. MARYS...WARREN...BRADFORD...RIDGWAY...KANE...JOHNSONBURG...
SHEFFIELD...WETMORE...RUSSELL...WILCOX...JAMES CITY...BENEZETTE...
CYCLONE...WESTLINE...HICKS RUN...SCANDIA...WARREN SOUTH...LUDLOW...
MARSHBURG AND EAST BRANCH DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4200 7869 4122 7814 4129 7874 4154 7896
4162 7896 4163 7903 4200 7935
$$
CR822
WGUS71 KCTP 211722
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
122 PM EDT WED MAY 21 2014
PAC023-083-123-211731-
/O.CAN.KCTP.FF.W.0001.000000T0000Z-140521T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCKEAN PA-CAMERON PA-WARREN PA-
122 PM EDT WED MAY 21 2014
...THE FLASH FLOOD WARNING FOR WESTERN MCKEAN...WESTERN CAMERON AND
EASTERN WARREN COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 4157 7853 4147 7841 4141 7842 4140 7834
4130 7823 4123 7823 4129 7873 4154 7896
4157 7887 4158 7874
$$
PAC047-211730-
/O.CON.KCTP.FF.W.0001.000000T0000Z-140521T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELK PA-
122 PM EDT WED MAY 21 2014
...THIS IS A FLASH FLOOD EMERGENCY FOR THE RIDGWAY AREA...
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
WEDNESDAY FOR ELK COUNTY...
AT 121 PM EDT...EMERGENCY MANAGEMENT REPORTED MAJOR FLOODING ACROSS
A LARGE AREA OF ELK COUNTY.
THIS IS A FLASH FLOOD EMERGENCY FOR THE RIDGWAY AREA IN ELK COUNTY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ST. MARYS...RIDGWAY...JOHNSONBURG...WILCOX...BENEZETTE...BRANDY
CAMP...EAST BRANCH DAM...MEDIX RUN...KERSEY AND WEEDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4157 7853 4147 7841 4141 7842 4140 7834
4130 7823 4123 7823 4129 7873 4154 7896
4157 7887 4158 7874
$$
CR248
WGUS51 KCTP 211724
FFWCTP
PAC047-212030-
/O.EXT.KCTP.FF.W.0001.000000T0000Z-140521T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
124 PM EDT WED MAY 21 2014
...FLASH FLOOD EMERGENCY FOR THE RIDGWAY AREA...
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
ELK COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 430 PM EDT
* AT 122 PM EDT...EMERGENCY MANAGEMENT REPORTED WIDESPREAD FLOODING
ACROSS A LARGE PORTION OF ELK COUNTY WITH MANY ROADS CLOSED AND
NUMEROUS WATER RESCUES AND EVACUATION IN PROGRESS.
THIS IS A FLASH FLOOD EMERGENCY FOR THE RIDGWAY AREA IN ELK
COUNTY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ST. MARYS...RIDGWAY...JOHNSONBURG...WILCOX...BENEZETTE...BRANDY
CAMP...EAST BRANCH DAM...MEDIX RUN...KERSEY AND WEEDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4157 7853 4147 7841 4141 7842 4140 7834
4130 7823 4123 7823 4129 7873 4154 7896
4157 7887 4158 7874
$$
CR/PJ088
WGUS71 KCTP 211850
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
250 PM EDT WED MAY 21 2014
PAC047-212030-
/O.CON.KCTP.FF.W.0001.000000T0000Z-140521T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELK PA-
250 PM EDT WED MAY 21 2014
...THIS IS A FLASH FLOOD EMERGENCY FOR THE RIDGWAY AREA...
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
WEDNESDAY FOR ELK COUNTY...
AT 248 PM EDT...EMERGENCY MANAGEMENT REPORTED WIDESPREAD FLOODING
CONTINUES ACROSS ELK COUNTY. RAINFALL HAS TAPERED OFF IN THE PAST
COUPLE HOURS AND WATER LEVELS ARE EXPECTED TO SLOWLY RECEDE THIS
AFTERNOON.
THIS IS A FLASH FLOOD EMERGENCY FOR THE RIDGWAY. SEEK HIGHER GROUND
NOW!
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ST. MARYS...RIDGWAY...JOHNSONBURG...WILCOX...BENEZETTE...BRANDY
CAMP...EAST BRANCH DAM...MEDIX RUN...KERSEY AND WEEDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4157 7853 4147 7841 4141 7842 4140 7834
4130 7823 4123 7823 4129 7873 4154 7896
4157 7887 4158 7874
$$
CR157
WGUS71 KCTP 212031
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
431 PM EDT WED MAY 21 2014
PAC047-212038-
/O.EXP.KCTP.FF.W.0001.000000T0000Z-140521T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELK PA-
431 PM EDT WED MAY 21 2014
...THE FLASH FLOOD WARNING FOR ELK COUNTY WILL EXPIRE AT 430 PM
EDT...
THE HEAVY RAIN HAS MOVED OUT OF THE AREA...BUT FLOODING WILL
CONTINUE INTO THE EVENING HOURS. AN AREAL FLOOD WARNING HAS REPLACED
THE FLASH FLOOD WARNING.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE
OVERNIGHT.
LAT...LON 4157 7853 4147 7841 4141 7842 4140 7834
4130 7823 4123 7823 4129 7873 4154 7896
4157 7887 4158 7874
$$
LA CORTEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at May 21, 1:56 AM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 21, 1:56 AM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 156 AM EDT WED MAY 21 2014 .SYNOPSIS... A WARM FRONT WILL SLIDE FROM THE OHIO VALLEY INTO CENTRAL PENNSYLVANIA TONIGHT AND WEDNESDAY. A COLD FRONT WILL THEN MOVE THROUGH ON THURSDAY...BRINGING COOLER AIR BACK TO THE REGION. THE EXTENDED FORECAST INDICATES A GRADUAL WARMING TREND BEGINNING THIS WEEKEND DESPITE SOME SHOWERS LINGERING IN THE POST- FRONTAL NORTHWEST FLOW. && .NEAR TERM /UNTIL 7 AM THIS MORNING/... 130 AM UPDATE... MIGHT AS WELL JUST BLOCK COPY PASTE FROM THE EARLIER DISC. HOWEVER...THE STORMS MOVING INTO NWRN COS ARE MUCH STRONGER THAN EARLIER - DESPITE STILL BEING ELEVATED/DETACHED FROM THE SURFACE. THESE ALSO SEEM TO HAVE BETTER UPPER SUPPORT AND SHOULD LAST LONGER AND DROP MORE RAIN. THEREFORE...HAVE FURTHER BUMPED POPS UP AND EXTENDED THEM INTO THE SERN COS LATER TONIGHT. LATEST RUC AND HRRR PROGS SUPPORT THIS MOVE. DEWPOINTS STILL IN THE 40S OVER THE LAURELS AND FAR NERN COS WHERE NO RAIN HAS YET FALLEN. PREV... THE BACK EDGE OF THE CONVECTION SEEMS TO BE ON THE LAKE ERIE SHORE-LINE NOW...MAKING A BEE-LINE FOR NW PA WITH STILL AN OCCASIONAL LIGHTNING STRIKE STILL BEING DISPLAYED. HOWEVER THE 23Z HRRR KEEPS THIS ZONE ACTIVE INTO THE OVERNIGHT AS THE WARM FRONT PROGRESSES SLOWLY EAST. I RAMPED UP THE POPS AND EXPANDED THE COVERAGE AS EARLIER MODEL OUTPUT REALLY DOWNPLAYED THE AREAL COVERAGE OF THE SHOWERS. NEW MESO MODELS SEEM TO BE FINALLY CATCHING UP. WITH CLOUDS IN PLACE AND WEAK SOUTHERLY FLOW...A MILD NIGHT IN STORE WITH TEMPS ONLY FALLING INTO THE 50S. && .SHORT TERM /7 AM THIS MORNING THROUGH 6 PM THURSDAY/... SHORTWAVE SLIDES SE OVER THE WARM FRONT ON WED...BRINGING SOME BETTER DYNAMICS TO CENTRAL PA. BEST INSTABILITY/LIFT REMAINS OFF TO OUR WEST THOUGH...AND PRIMARY THREAT OF SVR WEATHER WILL REMAIN CONFINED TO THOSE REGIONS...BUT SOME STRONGER TSTORMS MAY SLIP EASTWARD TOWARD OUR WESTERN BORDER LATER WED AS WARM SECTOR WORKS NE AND MID LEVEL WINDS APPROACH 50 KTS. OVERALL THOUGH...EXPECTING A SHOWERY DAY WITH SCT TSTORMS. COLD FRONT FOLLOWS WED NIGHT/EARLY THU...WITH ANOTHER ROUND OF SCT SHOWERS. THE UPPER LOW DRIVING THIS WHOLE CONVOLUTED SYSTEM WILL THEN RESIDE OVER NEW ENGLAND FOR A DAY OR SO. THIS WILL KEEP THE WX COOLER AND UNSETTLED FOR THE REST OF THE WEEK. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... RIDGE-TOPPING SHORTWAVE TROUGH IS EXPECTED TO AMPLIFY/DIG SEWD FROM THE UPPER GREAT LAKES REGION ACROSS THE NORTHERN MID-ATLC AND INTERIOR NORTHEAST STATES D3-4. THE UPPER LOW EXITING NORTHERN NEW ENGLAND WILL ANCHOR A MEAN TROUGH ALONG/OFFSHORE THE EAST COAST SAT- SUN BEFORE BEING REPLACED BY A GRADUALLY BUILDING HIGH-LEVEL RIDGE D6-8. THE 20/00Z AND 20/12Z MODEL AND ENSEMBLE CYCLES CONTINUE TO HANDLE THE 500MB HEIGHT PATTEN ACROSS THE CONUS REASONABLY WELL THROUGH THE UPCOMING WEEKEND. THE BULK OF THE UNCERTAINTY IN THE MID-UPPER LEVEL FLOW AFTER DAY 6 RESIDES OVER THE WESTERN 1/3 OF NOAM. SENSIBLE WEATHER HIGHLIGHTS...SCT SHWRS W/ISOLD TSTMS SHOULD ACCOMPANY SFC COLD FRONT THRU CNTRL/RN PA EARLY THURS. THE FRONTAL PASSAGE WILL BRIEFLY RETURN THE RECENT COOL/DRY CYC FLOW PATTERN ALOFT WITH DIURNAL/INSTABILITY SHOWERS ASSOCD WITH INDIVIDUAL SHORTWAVE IMPULSES ROTATING AROUND THE BACKSIDE OF THE DEPARTING UPPER LEVEL TROUGH. A MID-LEVEL ANTICYCLONE BUILDING NORTH/EAST FROM THE LWR MS VLY WILL PRODUCE A MORE TYPICAL EARLY-SUMMER PATTERN WITH STRONG SIGNALS FOR AN UPWARD TREND IN TEMPERATURE/HUMIDITY FROM MEMORIAL DAY INTO THE MIDDLE OF NEXT WEEK. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... STRONG THUNDERSTORM OVER SW NY HAS WEAKEN...BUT MORE DROPPING SE FROM LAKE ERIE. AREA OF COOLING TOPS...AND MODELS SHOW THIS AREA DROPPING SE ACROSS S PA. THUS ADDED THUNDER TO THE 06Z PACKAGE. BY MID TO LATE MORNING...THIS ACTIVITY SHOULD BE SOUTH OF OUR AREA...THUS WENT WITH VFR CONDITIONS. STILL STRONG DIRECTIONAL SHEAR AND WARM ADVECTION...THUS WILL HAVE TO ADJUST THE TAFS FOR ANY ADDITIONAL STORMS LATER TODAY. FOR NOW...LEFT THINGS VFR AFTER 00Z THU. SOME SHOWERS COULD PERSIST INTO THE WEEKEND...AS ADDITIONAL ENERGY ROTATES AROUND A DEEP UPPER LEVEL LOW. BEST DAY FOR DRY WEATHER AND VFR CONDITIONS WILL BE SUNDAY. .OUTLOOK... THU...EARLY AM FOG/LOW CIGS POSS...MAINLY W MTNS. FRI-SAT...MAINLY VFR. SCT SHOWERS POSS MAINLY N AND W WITH LOCAL RESTRICTIONS. SUN...NO RESTRICTIONS EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE NEAR TERM...DANGELO/LA CORTE SHORT TERM...RXR LONG TERM...STEINBUGL AVIATION...MARTIN
Hazardous weather outlook, May 21, 3:16 AM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 316 AM EDT WED MAY 21 2014 PAZ012-018-019-027-028-037-041-042-045-046-049>053-056>059-063>066- 220730- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-MIFFLIN-JUNIATA- TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN- SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 316 AM EDT WED MAY 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN IS POSSIBLE FROM REPEATED SHOWERS AND THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PAZ004>006-010-011-017-220730- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD- 316 AM EDT WED MAY 21 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PAZ024>026-033>036-220730- CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON-FRANKLIN- 316 AM EDT WED MAY 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. OCCASIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. SOME OF THESE STORMS MAY PRODUCE VERY HEAVY RAIN AND THERE IS ALSO A SLIGHT RISK OF SEVERE WEATHER IN THE FORM OF STRONG WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DANGELO
In the hours before
Special weather statement, May 21, 1:08 AM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 108 AM EDT WED MAY 21 2014 PAZ004-005-010-210600- MCKEAN PA-WARREN PA-ELK PA- 108 AM EDT WED MAY 21 2014 ...SPECIAL WEATHER STATEMENT... AT 106 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR JAMESTOWN WEST...MOVING SOUTHEAST AT 40 MPH. PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... RUSSELL AROUND 120 AM EDT. SCANDIA AND KINZUA DAM AROUND 130 AM EDT. MARSHBURG AROUND 140 AM EDT. WESTLINE AROUND 150 AM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SUGAR GROVE... CLARENDON...MOUNT JEWETT...UNIVERSITY OF PITTSBURGH - BRADFORD... LEWIS RUN...BRADFORD AIRPORT AND STARBRICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4200 7882 4180 7826 4144 7868 4199 7941 TIME...MOT...LOC 0506Z 297DEG 42KT 4205 7928 MARTIN
Special weather statement, May 21, 3:15 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
315 AM EDT WED MAY 21 2014
PAZ017>019-026-210815-
HUNTINGDON PA-NORTHERN CENTRE PA-SOUTHERN CENTRE PA-CLEARFIELD PA-
315 AM EDT WED MAY 21 2014
...SPECIAL WEATHER STATEMENT...
AT 315 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
NORTH PHILIPSBURG...MOVING SOUTHEAST AT 45 MPH.
PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PHILIPSBURG...CHESTER HILL...NORTH PHILIPSBURG AND SOUTH
PHILIPSBURG AROUND 320 AM EDT.
BLACK MOSHANNON STATE PARK AROUND 330 AM EDT.
PARK FOREST VILLAGE...STORMSTOWN...PORT MATILDA AND JULIAN AROUND
340 AM EDT.
STATE COLLEGE...BOALSBURG...PINE GROVE MILLS...RAMBLEWOOD AND ROCK
SPRINGS AROUND 350 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WALLACETON...
KYLERTOWN...TUSSEY MOUNTAIN SKI AREA...MORRISDALE...PETERSBURG...
UNIVERSITY PARK AIRPORT...GRASSFLAT...PENNSYLVANIA MILITARY MUSEUM...
WEST DECATUR AND PENNSYLVANIA STATE UNIVERSITY.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 80 BETWEEN MILE MARKERS 124 AND 142.
INTERSTATE 99 BETWEEN MILE MARKERS 54 AND 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4071 7818 4074 7812 4074 7820 4098 7838
4110 7820 4075 7762 4073 7768 4069 7770
4053 7805
TIME...MOT...LOC 0715Z 318DEG 37KT 4099 7822
MARTINThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 1:08 AM EDT | Special Weather Statement | CTP | McKean | 52 min |
| May 21, 3:02 AM EDT | Areal Flood Advisory | CTP | Cameron, Centre, Clearfield, Elk, McKean, Potter and 1 more | 3 hr |
| May 21, 3:12 AM EDT | Flash Flood Watch | CTP | Cameron, Clearfield, Elk, McKean, Potter, Warren | 19 hr |
| May 21, 3:15 AM EDT | Special Weather Statement | CTP | Centre | 60 min |
| May 21, 4:31 AM EDT | Areal Flood Advisory | CTP | Blair, Centre, Clearfield, Huntingdon, Mifflin | 3 hr |
| May 21, 5:25 AM EDT | Flash Flood Warning | CTP | Centre, Clearfield, Elk | 9 hr |
| May 21, 7:06 AM EDT | River Flood Warning | CTP | Elk | 17 hr |
| May 21, 7:22 AM EDT | Areal Flood Advisory | CTP | Blair, Cambria, Centre, Clearfield, Huntingdon | 3 hr |
| May 21, 9:14 AM EDT | Areal Flood Advisory | CTP | Adams, Cameron, Centre, Clinton, Cumberland, Dauphin and 12 more | 6 hr |
| May 21, 9:20 AM EDT | River Flood Warning | CTP | Elk | 15 hr |
| May 21, 10:01 AM EDT | River Flood Warning | CTP | Warren | 34 hr |
| May 21, 4:22 PM EDT | Areal Flood Warning | CTP | Elk | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.